Thunderstorm Wind, Perry
- When
- May 12, 2:10 PM EST
- Where
- Perry County, 1.48 mi NNW of Ickesburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.470, -77.361
Thunderstorm winds knocked down trees and power lines.
A potent upper level disturbance and associated cold pool aloft combined with strong early May sunshine to produce a favorable environment for diurnal convection given considerable low and mid level instability. Storm initiation occurred on the ridges, then moved east across portions of central and southeastern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
A potent upper level disturbance and associated cold pool aloft combined with strong early May sunshine to produce a favorable environment for diurnal convection given considerable low and mid level instability. Storm initiation occurred on the ridges, then moved east across portions of central and southeastern Pennsylvania. Gusty winds, torrential downpours and pea sized hail occurred in several locations with one report of thunderstorm wind damage - trees and power lines down in Perry County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 12, 2:07 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EDT SAT MAY 12 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING ALONG AND JUST BEHIND A COLD FRONT MOVING SOUTH ACROSS THE MID-ATLANTIC STATES. HIGH PRESSURE WILL BRING DRY... COOLER WEATHER LATER TONIGHT THROUGH SUNDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... PRONOUNCED SHORT WAVE MOVING SOUTHEAST ACROSS SOUTHERN ONTARIO THIS AFTERNOON WILL TRACK SOUTHEAST ACROSS PA THIS EVENING. THIS WAVE WILL TRIGGER WEAK SFC LOW PRESSURE DEVELOPMENT OVER THE CENTRAL APPALACHIAN MOUNTAINS THIS AFTERNOON... WITH THE WAVE TRACKING EAST ACROSS NORTHERN VA THIS EVENING. ATM IS DESTABILIZING AHEAD OF THIS SHORT-WAVE THIS AFTERNOON... WITH MSAS LIS FALLING TO AROUND -3 AT 18Z ACROSS SOUTHERN PA. THUNDERSTORMS HAVE DEVELOPED ACROSS THE CENTRAL MOUNTAINS THIS AFTERNOON... AND THERE APPEARS TO BE ENOUGH SHEAR TO ORGANIZE THESE STORMS INTO SHORT LINES AS THEY TRACK EAST SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON... REACHING THE LOWER SUSQ VALLEY BY 5 PM. ISOLATED HAIL... GUSTY WINDS AND A QUICK INCH OF RAIN WILL BE A THREAT WITH THESE STORMS AS THEY MOVE EAST. MEANWHILE... SHOWERS WITH ISOLATED EMBEDDED THUNDER ACROSS NW PA WILL ROTATE SOUTHEAST ACROSS BACK ACROSS THE CENTRAL COUNTIES LATER TODAY. MODELS ARE ALL IN AGREEMENT THAT THE BEST FORCING FOR LIFT ORGANIZES OVER THE SE HALF OF THE FORECAST AREA THIS EVENING... BEFORE DEPARTING AROUND MIDNIGHT. FORECAST PWAT VALUES CLIMB TO OVER 1.25 INCHES ACRCOSS SOUTHERN PA THIS AFTERNOON... INDICATING POTENTIAL FOR SOME DOWNPOURS TO PRODUCE LOCALIZED 1 TO 2 INCH RAIN AMOUNTS. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/... MUCH COOLER AND DRIER AIR WILL ADVECT SOUTH ACROSS THE REGION LATE TONIGHT...LIMITING ANY LEFTOVER SHOWERS TO THE FAR SE AFTER MIDNIGHT. SFC DEWPOINTS FALLING INT THE 2OS WITH MINS EARLY SUNDAY BETWEEN 28-32F ACROSS THE NORTH WILL LEAD TO PATCHY FROST. ABUNDANT SUNSHINE AND A STEADY 10 TO 15 MPH NORTH WIND WILL LEAD TO A CRISP/COOLER DAY FOR SUNDAY...SETTING THE STAGE FOR A FROSTY NIGHT ACROSS MOST OF THE FORECAST AREA...WITH A HARD FREEZE LIKELY OVER THE NRN MTNS. MAX TEMPS WILL BE FALLING BACK TO A FEW DEG F BELOW NORMAL...AND HIGHS SUNDAY SHOULD BE AT OR JUST BELOW 60S ACROSS THE NRN MTNS AND IN THE 60S ELSEWHERE. HAVE TAKEN ANY MENTION OF RAIN OUT OF THE FORECAST ON MONDAY AS DRY AIR MASS APPEARS TO HOLD FOR ONE MORE DAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A WARM FRONT WILL LIFT NORTH ACROSS NW PA MONDAY NIGHT... ACCOMPANIED BY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. TUESDAY WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS AS A COLD FRONT DROPS SLOWLY SOUTH ACROSS THE AREA. SHOWERS MAY LINGER ON WEDNESDAY... THEN ANOTHER COOL... DRY AIRMASS WILL BUILD ACROSS CENTRAL PA LATE IN THE WEEK. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WILL BRING SCT MVFR CONDITIONS TO THE TERMINALS LATE THIS AFTERNOON INTO THIS EVENING. DRY AIR WILL END THE SHOWER THREAT AT BFD BY AROUND 22Z... ACROSS THE CENTRAL MTNS BY AROUND 01Z AND AT MDT BY 04Z. VFR CONDITIONS WILL PREVAIL ACROSS THE ENTIRE AREA LATE TONIGHT THROUGH SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 613 AM EDT SAT MAY 12 2007 PAZ024>028-033>036-056>059-063>066-131015- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 613 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE LAUREL HIGHLANDS...SOUTH CENTRAL PENNSYLVANIA...AND THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON INTO EARLY THIS EVENING AS A STRONG UPPER AIR DISTURBANCE TRACKS EAST ALONG A COLD FRONT SITUATED ACROSS THE REGION. IT APPEARS THAT LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST ARE POSSIBLE EARLY MONDAY MORNING AS A LARGE AREA OF HIGH PRESSURE CURRENTLY OVER CENTRAL ONTARIO DRIFTS SOUTH AND BECOMES CENTERED OVER THE STATE. LOW TEMPERATURES AROUND DAYBREAK MONDAY WILL LIKELY BE IN THE LOWER TO MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING. PLEASE RELAY REPORTS OF SEVERE WEATHER...AND RAINFALL AMOUNTS OVER ONE INCH...TO THE NATIONAL WEATHER SERVICE. PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-131015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 613 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST ARE POSSIBLE EARLY SUNDAY ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA...AND OVER MOST OF THE REGION LATE SUNDAY NIGHT AND EARLY MONDAY. A LARGE AREA OF HIGH PRESSURE...CURRENTLY OVER CENTRAL ONTARIO...WILL DRIFT SOUTH AND BECOME CENTERED OVER THE STATE MONDAY MORNING. LOW TEMPERATURES WILL BE AROUND 30 DEGREES AT DAYBREAK SUNDAY ACROSS THE NORTHERN MOUNTAINS...AND 35 TO 40 ACROSS THE COUNTIES BORDERING NEAR INTERSTATE 80. EVEN COLDER TEMPERATURES IN THE MID TO UPPER 20S NORTH...AND LOWER TO MID 30S ELSEWHERE ARE EXPECTED EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 136 PM EDT SAT MAY 12 2007 PAZ017>019-045-121830- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON- 136 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLEARFIELD AND CLINTON COUNTIES... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND STRONG THUNDERSTORMS FROM 16 MILES NORTHWEST OF BELLEFONTE TO 16 MILES EAST OF CLEARFIELD TO 13 MILES SOUTHEAST OF CLEARFIELD TO 12 MILES NORTHWEST OF TYRONE...MOVING EAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR SNOW SHOE AROUND 145 PM...SANDY RIDGE...AND BLACK MOSHANNON STATE PARK AROUND 155 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 131 AND 184. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER:LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT SAT MAY 12 2007 PAZ018-019-025-026-045-121845- BLAIR-HUNTINGDON-NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON- 200 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE...CLINTON AND HUNTINGDON COUNTIES... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND STRONG THUNDERSTORMS EXTENDING FROM 11 MILES NORTH OF BELLEFONTE TO 9 MILES NORTHWEST OF STATE COLLEGE TO 12 MILES WEST OF STATE COLLEGE TO 6 MILES WEST OF TYRONE...MOVING EAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR UNIONVILLE...PORT MATILDA AROUND 205 PM...TYRONE...TIPTON...BALD EAGLE STATE PARK...BALD EAGLE AROUND 210 PM...MILESBURG AROUND 215 PM...PARK FOREST...HOWARD AND BELLEFONTE AROUND 220 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 145 AND 189...I-99 BETWEEN MILE MARKERS 45 AND 51. VERY HEAVY RAIN AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE FROM SOME OF THESE STORMS. FORECASTER:LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 222 PM EDT SAT MAY 12 2007 PAZ019-026-027-045-049-121900- HUNTINGDON-MIFFLIN-SOUTHERN CENTRE-SOUTHERN CLINTON-UNION- 222 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLINTON...HUNTINGDON... MIFFLIN AND UNION COUNTIES... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND STRONG THUNDERSTORMS FROM 7 MILES SOUTHWEST OF LOCK HAVEN TO 4 MILES NORTHEAST OF BELLEFONTE TO 3 MILES WEST OF STATE COLLEGE TO 3 MILES EAST OF TYRONE...MOVING EAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR ZION...SPRUCE CREEK AROUND 230 PM...MACKEYVILLE...ROCK SPRINGS...LAMAR...CENTRE HALL AROUND 235 PM...PINE GROVE MILLS...FRANKLINVILLE AND BOALSBURG AROUND 240 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 155 AND 198. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT SAT MAY 12 2007 PAZ027-028-050-121930- JUNIATA-MIFFLIN-SNYDER- 240 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN AND SNYDER COUNTIES... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND STRONG THUNDERSTORMS EXTENDING FROM 12 MILES NORTH OF LEWISTOWN TO 9 MILES SOUTH OF STATE COLLEGE...MOVING EAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR REEDS GAP STATE PARK AROUND 255 PM...REEDSVILLE AROUND 300 PM...AND YEAGERTOWN...BELLTOWN...ALFARATA AROUND 310 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 243 PM EDT SAT MAY 12 2007 PAZ026-121930- HUNTINGDON- 243 PM EDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON COUNTY... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF TYRONE...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR FRANKLINVILLE AROUND 255 PM AND PETERSBURG AROUND 305 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER:LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT SAT MAY 12 2007 PAZ034-121915- BEDFORD- 250 PM EDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM 8 MILES SOUTH OF BEDFORD...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT BUFFALO MILLS...CLEARVILLE AND RAINSBURG THROUGH 315 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 134 AND 160. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:GARTNER
The State College radar (KCCX), 74 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21047.